Back pain and Pradaxa

Hello everyone. I had pneumonia, a UTI and afib all at once and was hospitalized four four days. A couple months later I had a successful ablation. However, I’m still taking Pradaxa and may be doing so for a long time. On top of this I have bulging and slipped discs in my lower spine. The doctor was going to give me a shot in the spine to relieve the pain UNTIL she discovered I take the blood thinner. She said do more back exercises, but they don’t help. Should I ask my cardiologist to take me off Pradaxa so I can get the shot?

6 Replies

oldestnewest
  • Oh you have been through a lot recently haven’t you?

    No, I don’t think I would consider stopping anti-coagulation for a pain shot. I think it is always a risk:benefit assessment and I would imagine that the risk of stroke to your health would take priority? Personal opinion of course!

    Having suffered from back pain throughout adulthood, I would go to back rehab clinic and stay with supervised exercise until pain reduces. Or go to see an orthpaedic surgeon for longer term solutions but I pretty sure you would have to go privately.

    Pain killers won’t fix the problem just mask the pain.

  • I haven’t tried pain killers, but I wouldn’t anyway because I’d be even more loopy than I am now. Lol. Thank you for your reply

  • My husband had the same pain he was in agony. The injection took the pain away and twelve months on he has not had a return just a few twinges which ease with exercise.

    Don't be fobbed off ask re anticoagulant and whether you need to stop it And if that would be safe to do so in their opinion . Your medic will advise you .

  • I was talking to my chiropractor last week who told me one of the advantages of growing older is that the gel which ‘slips’ between our discs tends to dry out and decrease in size as we age which maybe one of the reasons I don’t have as much back pain as I used to. Not many advantages come with age! x

  • True. Thank you for your reply

  • I will. Thank you

You may also like...